Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 18, 2018, 3:47 AM CST for Ellis County, Harper County, Woodward County, Oklahoma. It took effect at Feb 18, 2018, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2018, 3:47 AM CST (09:47 UTC)
- In effect from
- Feb 18, 2018, 12:00 PM CST
- Expired
- Feb 18, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3597 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS84 KOUN 180947 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 347 AM CST Sun Feb 18 2018 OKZ005-181100- /O.CAN.KOUN.FW.A.0006.180218T1900Z-180219T0000Z/ Woods- 347 AM CST Sun Feb 18 2018 ...FIRE WEATHER WATCH FOR WOODS COUNTY HAS BEEN CANCELED... The National Weather Service in Norman has cancelled the Fire Weather Watch for Woods County. Elevated to near critical fire weather conditions are still expected in Woods Coutny and outdoor burning is discouraged. $$ OKZ004-009-010-190000- /O.UPG.KOUN.FW.A.0006.180218T1900Z-180219T0000Z/ /O.NEW.KOUN.FW.W.0007.180218T1800Z-180219T0000Z/ Harper-Ellis-Woodward- 347 AM CST Sun Feb 18 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. * TIMING...noon to 6 pm Sunday. * WIND...25 to 30 mph with gusts up to 45 mph. * HUMIDITY...20 to 30 percent. * TEMPERATURE...lower to middle 70s. * IMPACTS...any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
683 WWUS84 KOUN 181708 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1108 AM CST Sun Feb 18 2018 OKZ004-009-010-190000- /O.CON.KOUN.FW.W.0007.180218T1800Z-180219T0000Z/ Harper-Ellis-Woodward- 1108 AM CST Sun Feb 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... * TIMING...noon to 6 pm Sunday. * WIND...25 to 30 mph with gusts up to 45 mph. * HUMIDITY...20 to 30 percent. * TEMPERATURE...lower 70s. * IMPACTS...any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
243 WWUS84 KOUN 182203 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 403 PM CST Sun Feb 18 2018 OKZ004-009-010-190000- /O.CON.KOUN.FW.W.0007.000000T0000Z-180219T0000Z/ Harper-Ellis-Woodward- 403 PM CST Sun Feb 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... * TIMING...Now through 6 pm Sunday. * WIND...Southerly 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...20 to 50 percent. * TEMPERATURE...upper 60s to mid 70s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
272 WWUS84 KOUN 190013 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 613 PM CST Sun Feb 18 2018 OKZ004-009-010-190115- /O.EXP.KOUN.FW.W.0007.000000T0000Z-180219T0000Z/ Harper-Ellis-Woodward- 613 PM CST Sun Feb 18 2018 ...RED FLAG WARNING HAS EXPIRED FOR NORTHWEST OKLAHOMA... Due to increasing humidity values, the Red Flag Warning for northwestern Oklahoma has been allowed to expire. Breezy conditions will continue to elevate wildfire potential tonight. $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 17, 10:51 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Feb 17, 10:51 PM CST, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 1051 PM CST Sat Feb 17 2018 .DISCUSSION... Aviation discussion for the 06 UTC TAFs is below. && .AVIATION... After 09 UTC, confidence is increasing that worsening conditions will occur across parts of Oklahoma and north Texas. Believe that MVFR or lower conditions will move northward and arrive at sites east of KLTS-KCSM-KAVK 09-15 UTC. KWWR and KGAG may also be affected by MVFR or lower conditions, though confidence is too low to mention these lower conditions at these two sites. Even IFR/LIFR conditions with BR/FG could occur 12-18 UTC. All sites are forecast to become MVFR or better after 18 UTC Sunday though there is some concern that IFR conditions could linger after 18 UTC anywhere east of KLTS-KCSM-KAVK. Chances for -RA are too low to mention at any TAF site at this time. MBS && .PREV DISCUSSION... /issued 244 PM CST Sat Feb 17 2018/ DISCUSSION... Overnight, patchy fog may develop across southeastern and south central Oklahoma where the wind will remain light overnight. Low pressure will deepen across eastern Colorado on Sunday, which will result in moisture return from southern and central Texas. A rather windy day is expected which will increase fire weather concerns, especially northwestern Oklahoma. Drier air may remain through the afternoon which will result in afternoon humidity between 25-30 percent, perhaps lower. A fire weather watch will be issued for a few counties in northwest Oklahoma. At this time, it appears that rather warm 85h temperatures will keep elevated convection chances rather low Sunday into Monday. Most of the precipitation will be east and south of the area Wednesday night into Thursday. The exception may be south central and southeastern Oklahoma. A dryline will push to around Highway 81 Monday afternoon, perhaps farther east. A rather narrow axis of higher instability is expected along and just east of the dryline Monday afternoon. Surface/boundary layer convection will likely remained capped through the afternoon. Better chances or rain and elevated storms will arrive Monday night into Tuesday as a western trough approaches. This should also coincide with a few embedded disturbances moving through increasing southwest flow aloft. Additional rain and some storms may develop along a cold front which is expected to move across most of western and central Oklahoma during the day Tuesday. As colder air filters into the state behind the front, there may be an opportunity for rain to change to freezing rain across central and south central Oklahoma late Tuesday into Wednesday. Rain chances will increase again by Friday of next week as another trough develops/moves across the western United States. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 37 64 58 73 / 0 10 20 30 Hobart OK 38 71 57 77 / 0 10 10 10 Wichita Falls TX 40 71 61 79 / 0 20 30 20 Gage OK 38 72 54 75 / 0 0 10 0 Ponca City OK 34 62 56 73 / 0 10 20 30 Durant OK 41 59 58 69 / 0 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Fire Weather Watch Sunday afternoon for OKZ004-005-009-010. TX...None. && 23/17
Hazardous weather outlook, Feb 17, 6:52 PM CST, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 652 PM CST Sat Feb 17 2018 OKZ004>048-050>052-TXZ083>090-181200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 652 PM CST Sat Feb 17 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Fog... Patchy fog is expected in south-central and southeast Oklahoma late tonight into early Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fog... Patchy fog may linger into the early morning on Sunday in south- central and southeast Oklahoma. .Fire Weather... Elevated to Near Critical fire weather conditions are possible Sunday afternoon across northwest Oklahoma, and again Monday afternoon across a broader area of western Oklahoma and western north Texas. .Thunderstorms... There is a chance of thunderstorms Sunday night through Tuesday across portions of the area. A few strong to severe storms will be possible across southern and central Oklahoma, with a threat of damaging winds and hail. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:54 AM CST | Wind Advisory | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 14 hr |
Nearby
Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.